Lantus and leg swelling

lily54
By lily54 Latest Reply 2013-10-29 02:37:22 -0500
Started 2009-09-01 08:46:11 -0500

Has anyone who uses Lantus had a problem with their legs swelling at all? I have recently switched to Lantus and have had some leg swelling issues since I have been using the Lantus. Thanks, Sheryl


5 replies

Flogger
Flogger 2013-10-18 14:06:45 -0500 Report

I have been on Lantus for about a month. Keep increasing the dosage to 30u. I noticed that my ankles and feet began to swell. Didn't think much of it because I had been using the product for a while. Then in the last 4 days the swelling because serious. To the point that it was very painful to walk. So I have been on the recliner for 3 days with my feet elevated to relieve the swelling. Somewhat better this morning so I went to the doctor and got a steroid shot and antibiotic because she thought it may be an infection.

Vicrgreen
Vicrgreen 2009-09-01 09:22:25 -0500 Report

When Doc put me on Lantus my ankles got about twice their normal size and swelled out the tops of my shoes. He took me off of it and put me on something else. He tried me on a diuretic first but it didn't get any better so that was the ultimate outcome. Marked my file as allergic to Lantus. You might want to discuss whether it is an allergic reaction with your doctor.

Flogger
Flogger 2013-10-29 02:37:22 -0500 Report

What Insulin did your Doc put you on to replace Lantus? My Doc put me on Levemir, another slow acting insulin. I still have swelling of the leg, ankle and foot on one leg but not as bad as with Lantus.

hbkunkel
hbkunkel 2009-09-01 09:17:55 -0500 Report

As a matter of fact I have noticed that my ankles and feet are more swollen. My doctor has not put me on a water pill yet and just tells me to walk as much as possible regardless of my swollen feet. Easy for hi to say, he is not the one with uncomfortable feet! I will keep tabs on this discussion and see if anyone comes up with good ideas for us.
Betsie

Next Discussion: Diabetes and Fibromyalgia »